Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Epilepsy, migraine. Taking betacap. Am I suffering form any problem?

hi, I am Priyanka Ahuja(16 years old) I am suffering from epilepsy and migraine i was taking DIVA from past 6 months but it wasn t curing me from migraine attack so the doctor has changed my medicine to BETACAP tr 40 and I am taking it from past 10 days. So, I want to know what are its side effects as I am suffering from some problems. thankyou
Asked On : Sat, 10 Nov 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Hi Ms Priyanka,

Thank you for posting your query.

Betacap TR is a beta blocker and it is very effective in preventing attacks of headache in a patient with migraine. It is generally well tolerated and no significant side effects are reported.

The common side effects with betacap TR can be worsening of bronchial asthma in a patient with asthma. It can also cause depression. Other uncommon side effects can be palpitations, fainting, swelling of feet, nausea, skin reactions, sleep probelms and tired feeling.

Also, I would like to point out that unlike Divaa (Divalproex) which has action against both migraine and epilepsy, betacap TR works only against migraine and not against epilepsy.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Fri, 23 Nov 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor